Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 102, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 26, 2016, 10:03 AM CDT for Williamson County, Illinois. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2016, 10:03 AM CDT (15:03 UTC)
- Expired
- May 26, 2016, 10:30 AM CDT
- In force
- 27 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Williamson County, IL
The radar
The Paducah radar (KPAH), 75 km from the middle of the area, began a volume at 15:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.1 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1603 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 5:52 AM CDT, 4 hours 11 minutes earlier.
Area forecast discussion, May 26, 5:52 AM CDT, 4 hours 11 minutes before
Area Forecast Discussion National Weather Service Paducah KY 552 AM CDT THU MAY 26 2016 .UPDATE... Issued at 549 AM CDT Thu May 26 2016 Update for 12z aviation. && .SHORT TERM...(Today through Saturday night) Issued at 124 AM CDT Thu May 26 2016 High confidence in scattered thunderstorms in the short term. The models are in fair agreement with their solutions through the short term. Basically warm or slightly above normal with scattered thunderstorms. The main weakness will be with spatial and temporal parameters of the storms. The models both short and medium range do not have a good handle on timing or location with too much precip at initiation. The common strength or persist solution continues to be a southwest flow with weak perturbation in the flow. Also they agree that at least in the short term the best chance of storms remains west of the Mississippi River today and northwest of the Ohio River after today. This is mainly due to the upper ridge to our southeast which will mitigate chances and qpf especially in the Pennyrile region. However that does not in any way preclude rain in that area...mainly less chance and less coverage. There is ample instability for an isolated strong or severe thunderstorm but the moisture is limited to the lower levels. This may not seem apparent with PW's >1.5 but aloft it is very dry. The Pacific connection the models were forecasting for this period last week did not materialize. .LONG TERM...(Sunday through Wednesday) Issued at 124 AM CDT Thu May 26 2016 Above average confidence that the long term period will be wet, but below average confidence when the precipitation will occur due to model differences. Warm and humid conditions will continue through the long term. The main forecast challenge continues to lie with precipitation probabilities and timing of such. Deep-layer southwest flow will decrease over the remainder of the holiday weekend as mid level ridging takes place. As a result, the flow pattern will become weak by Memorial Day. There will likely be a corresponding decrease in convective coverage over the latter part of the holiday weekend as the flow weakens. Precipitation coverage through most of the period will be dependent on mesoscale features such as outflow boundaries and/or convectively- induced vorticity centers. Given the lack of model skill at longer time ranges with such features, the forecast will continue with generally 20 to 40 percent chance pops. Given the moist environment and rather high PWAT values, locally heavy rain is likely in any thunderstorms that do manage to form. By the end of the period the rather stagnant pattern begins to break down as a progressive system emerges from the plains giving the best chances for precipitation in the long term period. High temperatures in the long term period will generally top out in the mid 80s with overnight lows bottoming out in the low to mid 60s. && .AVIATION... Issued at 549 AM CDT Thu May 26 2016 Introduced a vicinity thunderstorm all sites today. Kept vfr cigs and vsby. Also introduced gusty southerly winds through the daylight hours mainly but kept some wind in overnight. Will have to monitor radar closely for introducing prevailing ts should the need arise. && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. && UPDATE...KH SHORT TERM...KH LONG TERM...JP AVIATION...KH
Hazardous weather outlook, May 26, 3:25 AM CDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 325 AM CDT THU MAY 26 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-271000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 325 AM CDT THU MAY 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A FEW STRONG STORMS WILL BE POSSIBLE TODAY AND TONIGHT...LOCALLY HEAVY RAINFALL AND LIGHTNING WILL BE THE PRIMARY CONCERNS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ALMOST DAILY CHANCES FOR THUNDERSTORMS ARE FORECAST FOR ALL OR PART OF THE AREA THROUGH EARLY NEXT WEEK. HEAVY RAIN AND LIGHTNING SHOULD BE THE PRIMARY STORM HAZARDS. HOWEVER...AN ISOLATED STRONG OR SEVERE THUNDERSTORM CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME BUT SPOTTERS SHOULD STAY TUNED FOR ANY UPDATES TO THE FORECAST.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 11:29 AM CDT | Flash Flood Watch | PAH | Ballard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 13 more | 6 hr |
| May 26, 11:37 AM CDT | Special Weather Statement | PAH | Daviess | 23 min |
| May 26, 1:46 PM CDT | Flash Flood Warning | PAH | Ballard, McCracken | 3 hr |
| May 26, 2:21 PM CDT | Flash Flood Warning | PAH | Carlisle | 3 hr |
| May 26, 2:29 PM CDT | Severe Thunderstorm Warning | PAH | Hickman | 31 min |
| May 26, 2:34 PM CDT | Flash Flood Warning | PAH | Graves | 3 hr |
| May 26, 2:53 PM CDT | Flash Flood Warning | PAH | Fulton, Hickman | 3 hr |
| May 26, 3:10 PM CDT | Flash Flood Warning | PAH | Calloway | 3 hr |
| May 26, 3:23 PM CDT | Special Weather Statement | PAH | Calloway, Trigg | 37 min |
| May 26, 11:32 AM CDT | Special Weather Statement | PAH | Union | 28 min |
| May 26, 12:29 PM CDT | Flash Flood Warning | PAH | Johnson, Union | 3 hr |
| May 26, 12:50 PM CDT | Severe Thunderstorm Warning | PAH | Alexander | 25 min |
| May 26, 1:17 PM CDT | Flash Flood Warning | PAH | Alexander, Pulaski | 3 hr |
| May 26, 1:26 PM CDT | Special Weather Statement | PAH | Alexander, Pulaski | 49 min |
| May 26, 12:10 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 35 min |
| May 26, 12:18 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau, Scott | 42 min |
| May 26, 1:40 PM CDT | Flash Flood Warning | PAH | Bollinger, Carter, Stoddard, Wayne | 3 hr |
| May 26, 4:22 PM CDT | Flash Flood Warning | PAH | Scott | 113 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.